Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Feb 10, 2006, 3:56 AM CST for 8 counties in South Dakota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2006, 3:56 AM CST (09:56 UTC)
- Expired
- Feb 10, 2006, 5:52 PM CST
- In force
- 14 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 151 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 100956 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 356 AM CST FRI FEB 10 2006 .LOW PRESSURE WILL SLOWLY MOVE FROM CENTRAL MINNESOTA INTO WISCONSIN TODAY...WHILE HIGH PRESSURE WILL BUILD ACROSS THE INTER MOUNTAIN WEST. THE LARGE PRESSURE DIFFERENCE OVER THE UPPER MIDWEST WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS. SDZ050-057-058-063-064-101800- /O.NEW.KFSD.WI.Y.0004.060210T1000Z-060211T0000Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... PLANKINTON...WAGNER...LAKE ANDES...ARMOUR 356 AM CST FRI FEB 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS AFTERNOON BEFORE SLOWLY DIMINISHING THIS EVENING. IN ADDITION TO THE WINDS...LIGHT SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ LIEBL
3 follow-up statements
000 WWUS73 KFSD 101624 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1024 AM CST FRI FEB 10 2006 .LOW PRESSURE WILL SLOWLY MOVE FROM CENTRAL MINNESOTA INTO WISCONSIN TODAY...WHILE HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN ROCKIES. THE LARGE PRESSURE DIFFERENCE OVER THE UPPER MIDWEST WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS. SDZ050-057-058-063-064-110000- /O.CON.KFSD.WI.Y.0004.000000T0000Z-060211T0000Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... PLANKINTON...WAGNER...LAKE ANDES...ARMOUR 1024 AM CST FRI FEB 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS AFTERNOON BEFORE SLOWLY DIMINISHING THIS EVENING. IN ADDITION TO THE WINDS...LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON... PRODUCING AREAS OF BLOWING SNOW. THE COMBINATION OF SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE FOR BRIEF PERIODS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SCHUMACHER
000 WWUS73 KFSD 101707 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1107 AM CST FRI FEB 10 2006 .LOW PRESSURE WILL SLOWLY MOVE FROM CENTRAL MINNESOTA INTO WISCONSIN TODAY...WHILE HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN ROCKIES. THE LARGE PRESSURE DIFFERENCE OVER THE UPPER MIDWEST WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS. SDZ038-052-053-110000- /O.EXA.KFSD.WI.Y.0004.000000T0000Z-060211T0000Z/ BEADLE-JERAULD-SANBORN- INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...WOONSOCKET 1107 AM CST FRI FEB 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS AFTERNOON BEFORE SLOWLY DIMINISHING THIS EVENING. IN ADDITION TO THE WINDS...LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON... PRODUCING AREAS OF BLOWING SNOW. THE COMBINATION OF SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE FOR BRIEF PERIODS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SDZ050-057-058-063-064-110000- /O.CON.KFSD.WI.Y.0004.000000T0000Z-060211T0000Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... PLANKINTON...WAGNER...LAKE ANDES...ARMOUR 1107 AM CST FRI FEB 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS AFTERNOON BEFORE SLOWLY DIMINISHING THIS EVENING. IN ADDITION TO THE WINDS...LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON... PRODUCING AREAS OF BLOWING SNOW. THE COMBINATION OF SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE FOR BRIEF PERIODS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KFSD 102352 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 552 PM CST FRI FEB 10 2006 .LOW PRESSURE OVER THE NORTHERN MISSISSIPPI VALLEY AND HIGH PRESSURE IN THE NORTHERN ROCKIES ARE RESPONSIBLE FOR THE STRONG WINDS. SDZ038-050-052-053-057-058-063-064-110100- /O.CAN.KFSD.WI.Y.0004.000000T0000Z-060211T0000Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON... WAGNER...LAKE ANDES...ARMOUR 552 PM CST FRI FEB 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS LET THE WIND ADVISORY EXPIRE. NORTH TO NORTHWEST WINDS WILL STILL PUSH THE WIND ADVISORY CRITERIA THIS EVENING...AVERAGING 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH. HOWEVER THE WINDS HAVE BEGUN TO DECREASE A BIT ALREADY. WITH FREQUENT SNOW SHOWERS MOVING ACROSS THE AREA...BE ALERT FOR VERY SUDDEN DROPS IN VISIBILITY IN RURAL AREAS. IF DRIVING...ONE MINUTE YOUR VISIBILITY MAY BE 3 OR 4 MILES...ONLY TO BE FOLLOWED BY A NEAR WHITE OUT CONDITION WITH ICY ROADS. SINCE SNOWFALL AMOUNTS ARE PRETTY LIGHT...DRIFTING SNOW IS NOT A HUGE PROBLEM...BUT BLOWING SNOW WILL CERTAINLY BE ISSUE THROUGH THE EVENING. $$ MJF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:30 AM CST, 26 minutes earlier.
Area forecast discussion, Feb 10, 3:30 AM CST, 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 AM CST FRI FEB 10 2006 .DISCUSSION... UPR LOW AND ASSCD LGT SNOW WILL MOVE STRAIGHT SOUTH OVER CWA THIS AFTN AND EVE...WITH A LOW QPF/FAIRLY HIGH POP EVENT. MOSTLY UPR LVL FORCING AND WRAPAROUND SQUEEZING OUT AVBL MOISTURE. MODELS SEEM TO EMPHASIZE MORE WRAPAROUND IN WRN CWA FOR PRECIP...BUT ERN CWA STILL GOOD CHC UNDER UPR LOW. GENERALLY UP TO AN INCH...BUT ARND 2 INCHES PSBL IN A FEW SPOTS THRU THE EVE. BEST GRADIENT AND MIXING WILL BE IN SWRN CWA WHERE WILL GO WITH WIND ADVY TDA. IF THERE IS ENUF SNOW THIS AFTN...MAY NEED SOME TYPE OF WINTER WX ADVY...SO DAYSHIFT WILL HAVE TO MONITOR. AIR MASS UP THRU CANADA NOT VERY COLD AT ALL FOR THIS TIME OF YEAR...AND WILL GO BACK TO A MIXED OUT NOT QUITE AS COLD SOLUTION ON TEMPS TDA THRU SAT NGT. THEN VARIOUS NUISANCE NWLY FLOW WAVES BRINGING VARIOUS WIND SHIFTS REST OF WEEKEND. BUT NO SIGNIFICANT WX EXPCD UNTIL UPPER FLOW BECOMES MORE ZONAL AND THINGS GRADUALLY GET MORE INTERESTING NEXT WEEK. && .AVIATION... UPPER LEVEL LOW PRESSURE WILL MOVE OVER ERN SD TODAY...WITH WIDESPREAD LIGHT SNOW DEVELOPING DURING THE MORNING HOURS. NW WINDS OF 20 TO 35 MPH WILL CREATE AREAS OF BLOWING SNOW AS WELL. CIGS OF 2000-3000 FT CAN BE EXPECTED WITH CIGS BLO 1000 FT IN HEAVIER SNOW BANDS. .FSD WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVY TDA SDZ050-057-058-063-064- MN...NONE. IA...NONE. NE...NONE. && RYRHOLM/LIEBL
Hazardous weather outlook, Feb 9, 5:32 AM CST, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0532 AM CST THU FEB 09 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0532 AM CST THU FEB 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A BAND OF SNOW SHOWERS SHOULD MOVE SOUTHEAST OVER THE AREA TODAY...WITH PATCHY LIGHT FREEZING RAIN POSSIBLE NEAR AND WEST OF THE JAMES RIVER THIS MORNING. LOCALIZED SNOW AMOUNTS OF AN INCH OR TWO ARE POSSIBLE NORTHEAST OF LINE FROM BROOKINGS SOUTH DAKOTA TO SPENCER IOWA...MAINLY IN SOUTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS OF 20 TO 35 MPH WILL USHER IN COLDER AIR ALONG WITH AREAS OF LIGHT SNOW LATER TONIGHT THROUGH FRIDAY EVENING. LESS THAN AN INCH OF SNOWFALL IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.